World Library  


Add to Book Shelf
Flag as Inappropriate
Email this Book

A Parsimonious Analytical Model for Simulating Multispecies Plume Migration : Volume 12, Issue 9 (01/09/2015)

By Chen, J.-s.

Click here to view

Book Id: WPLBN0004014119
Format Type: PDF Article :
File Size: Pages 52
Reproduction Date: 2015

Title: A Parsimonious Analytical Model for Simulating Multispecies Plume Migration : Volume 12, Issue 9 (01/09/2015)  
Author: Chen, J.-s.
Volume: Vol. 12, Issue 9
Language: English
Subject: Science, Hydrology, Earth
Collections: Periodicals: Journal and Magazine Collection (Contemporary), Copernicus GmbH
Historic
Publication Date:
2015
Publisher: Copernicus Gmbh, Göttingen, Germany
Member Page: Copernicus Publications

Citation

APA MLA Chicago

Liu, C., Liang, C., Li, L. Y., & Chen, J. (2015). A Parsimonious Analytical Model for Simulating Multispecies Plume Migration : Volume 12, Issue 9 (01/09/2015). Retrieved from http://www.ebooklibrary.org/


Description
Description: Graduate Institute of Applied Geology, National Central University, Jhongli, Taoyuan 32001, Taiwan. A parsimonious analytical model for rapidly predicting the long-term plume behavior of decaying contaminant such as radionuclide and dissolved chlorinated solvent is presented in this study. Generalized analytical solutions in compact format are derived for the two-dimensional advection-dispersion equations coupled with sequential first-order decay reactions involving an arbitrary number of species in groundwater system. The solution techniques involve the sequential applications of the Laplace, finite Fourier cosine, and generalized integral transforms to reduce the coupled partial differential equation system to a set of linear algebraic equations. The system of algebraic equations is next solved for each species in the transformed domain, and the solutions in the original domain are then obtained through consecutive integral transform inversions. Explicit form solutions for a special case are derived using the generalized analytical solutions and are verified against the numerical solutions. The analytical results indicate that the parsimonious analytical solutions are robust and accurate. The solutions are useful for serving as simulation or screening tools for assessing plume behaviors of decaying contaminants including the radionuclides and dissolved chlorinated solvents in groundwater systems.

Summary
A parsimonious analytical model for simulating multispecies plume migration

Excerpt
Barry, D. A. and Sposito, G.: Application of the convection-dispersion model to solute transport in finite soil columns, Soil Sc. Soc. Am. J., 52, 3–9, 1988.; Aziz, C. E., Newell, C. J., Gonzales, J. R., Haas, P., Clement, T. P., and Sun, Y.: BIOCHLOR – Natural attenuation decision support system v1.0, EPA Center for Subsurface Modeling Support (CSMOS), Ada, Oklahoma, User's Manual, US EPA Report, EPA 600/R-00/008, 2000.; Batu, V.: A generalized two-dimensional analytical solution for hydrodynamic dispersion in bounded media with the first-type boundary condition at the source, Water Resour. Res., 25, 1125–1132, 1989.; Batu, V.: A generalized two-dimensional analytical solute transport model in bounded media for flux-type finite multiple sources, Water Resour. Res., 29, 2881–2892, 1993.; Batu, V.: A generalized three-dimensional analytical solute transport model for multiple rectangular first-type sources, J. Hydrol., 174, 57–82, 1996.; Bauer, P., Attinger, S., and Kinzelbach, W.: Transport of a decay chain in homogeneous porous media: analytical solutions, J. Contam. Hydrol., 49, 217–239, 2001.; Chen, J. S. and Liu, C. W.: Generalized analytical solution for advection-dispersion equation in finite spatial domain with arbitrary time-dependent inlet boundary condition, Hydrol. Earth Sys. Sci., 15, 2471–2479, 2011.; Chen, J. S., Ni, C. F., Liang, C. P., and Chiang, C. C.: Analytical power series solution for contaminant transport with hyperbolic asymptotic distance-dependent dispersivity, J. Hydrol., 362, 142–149, 2008a.; Chen, J. S., Ni, C. F., and Liang, C. P.: Analytical power series solutions to the two-dimensional advection-dispersion equation with distance-dependent dispersivities, Hydrol. Process., 22, 4670–4678, 2008b.; Chen, J. S., Chen, J. T., Liu, C. W., Liang, C. P., and Lin, C. M.: Analytical solutions to two-dimensional advection–dispersion equation in cylindrical coordinates in finite domain subject to first- and third-type inlet boundary conditions, J. Hydrol., 405, 522–531, 2011.; Moridis, G. J. and Reddell, D. L.: The Laplace transform finite difference method for simulation of flow through porous media, Water Resour. Res., 27, 1873–1884, 1991.; Chen, J. S., Lai, K. H., Liu, C. W., and Ni, C. F.: A novel method for analytically solving multi-species advective-dispersive transport equations sequentially coupled with first-order decay reactions, J. Hydrol., 420–421, 191–204, 2012a.; Chen, J. S., Liu, C. W., Liang, C. P., and Lai, K. H.: Generalized analytical solutions to sequentially coupled multi-species advective-dispersive transport equations in a finite domain subject to an arbitrary time-dependent source boundary condition, J. Hydrol., 456–457, 101–109, 2012b.; Cho, C. M.: Convective transport of ammonium with nitrification in soil, Can. J. Soil Sci., 51, 339–350, 1971.; Clement, T. P.: Generalized solution to multispecies transport equations coupled with a first-order reaction-network, Water Resour. Res., 37, 157–163, 2001.; Gao, G., Zhan, H., Feng, S., Fu, B., Ma, Y., and Huang, G.: A new mobile-immobile model for reactive solute transport with scale-dependent dispersion, Water Resour. Res., 46, W08533, doi:10.1029/2009WR008707, 2010.; Gao, G., Zhan, H., Feng, S., Huang, G., and Fu, B.: A mobile-immobile model with an asymptotic scale-dependent dispersion function, J. Hydrol., 424–425, 172–183, 2012.; Gao, G., Fu, B., Zhan, H., and Ma, Y.: Contaminant transport in soil with depth-dependent reaction coefficients and time-dependent boundary conditions, Water Res., 47, 2507–2522, 2013.; Higashi, K. and Pigford, T.: Analytical models for migration of radionuclides in geological sorbing media, J. Nucl. Sci. Technol., 17, 700–709, 1980.; Leij, F. J., Skaggs, T. H., and van Genuchten, M. Th.: Analytical solution for solute transport in three-dimensional semi-infinite porous media, Water Resour. Res., 27, 2719–2733, 1991.; Lunn, M., Lunn. R. J., and

 

Click To View

Additional Books


  • Influence of Rainfall Observation Networ... (by )
  • Evaluation of Precipitation Estimates Ov... (by )
  • Using Groundwater Age to Understand Sour... (by )
  • Estimating Surface Fluxes Over the North... (by )
  • Probable Changes in Lake Chemistry in Ca... (by )
  • Book Review : Volume 9, Issue 6 (31/12/2... 
  • Application of Time Domain Induced Polar... (by )
  • Food Consumption Patterns and Their Effe... (by )
  • Process-based Karst Modelling to Relate ... (by )
  • Controls on the Fate and Transport of Me... (by )
  • McMaster Mesonet Soil Moisture Dataset: ... (by )
  • Fluxes of Carbon Dioxide at Thetford For... (by )
Scroll Left
Scroll Right

 



Copyright © World Library Foundation. All rights reserved. eBooks from World eBook Library are sponsored by the World Library Foundation,
a 501c(4) Member's Support Non-Profit Organization, and is NOT affiliated with any governmental agency or department.